Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the Sierpiński-Erdős and the Oxtoby-Ulam theorems for some new sigma-ideals of sets


Author: C. G. Mendez
Journal: Proc. Amer. Math. Soc. 72 (1978), 182-188
MSC: Primary 54H05; Secondary 28A65, 90A05
DOI: https://doi.org/10.1090/S0002-9939-1978-0515115-5
MathSciNet review: 0515115
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Phi (\Psi )$ denote the family of subsets of the unit square defined to be of first category (Lebesgue measure zero) in almost every vertical line in the sense of measure (category). Theorem 1. There is a homeomorphism of the unit square onto itself mapping a given set in $ \Phi (\Psi )$) onto a set of Lebesgue measure zero. Theorem 2. There is a set belonging to both $ \Phi $ and $ \Psi $ that cannot be mapped onto a set of first category by a homeomorphism of the unit square onto itself.

Let C denote the Cantor set, regarded as the product of a sequence of 2-element groups, and let $ \Lambda $ denote one of the $ \sigma $-ideals of subsets of C studied by Schmidt and Mycielski. Theorem 3. Assuming the continuum hypothesis, the Sierpiński-Erdös theorem holds for $ \Lambda $ and the class of subsets of C of Haar measure zero (or of first category). Theorem 4. The Oxtoby-Ulam theorem holds for the image of $ \Lambda $ under the Cantor mapping of C onto the unit interval.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H05, 28A65, 90A05

Retrieve articles in all journals with MSC: 54H05, 28A65, 90A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0515115-5
Keywords: Measure zero, first category, ideals of sets, infinite games, winning strategies, homeomorphisms, Sierpiński-Erdös theorem, Oxtoby-Ulam theorem
Article copyright: © Copyright 1978 American Mathematical Society